Alert archive / Connecticut / Flash Flood Warnings in 2023

Flash Flood Warning 40, NWS Boston/Norton, MA

July 25, 2023Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 25, 2023, 4:10 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2023, 4:10 PM EDT (20:10 UTC)
Expired
Jul 25, 2023, 6:19 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 122 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:14 PM EDTFLOOD2 Nw Enfield, CTPearl Street flooded and impassable.
Jul 25, 4:23 PM EDTFLOOD2 Nne Enfield, CTFreshwater Boulevard and Elm Street flooded and impassable.
Jul 25, 4:28 PM EDTFLOOD3 Ne Enfield, CTMoody Street flooded and impassable.
Jul 25, 5:35 PM EDTFLOOD2 E Suffield, CTStanding water in front yards of numerous residential homes on East Street and Thrall Avenue.
Jul 25, 5:35 PM EDTFLOOD2 Nnw Enfield, CTCranbrook Drive flooded and impassible.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

345 
WGUS51 KBOX 252010
FFWBOX
CTC003-013-MAC013-252315-
/O.NEW.KBOX.FF.W.0040.230725T2010Z-230725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
410 PM EDT Tue Jul 25 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Northwestern Hartford County in northern Connecticut...
  Northwestern Tolland County in northern Connecticut...
  Southwestern Hampden County in western Massachusetts...

* Until 715 PM EDT.

* At 410 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches per hour. 
  Additional rainfall amounts of 1 to 3 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor, 
  Agawam, West Springfield, Simsbury, Ludlow, Longmeadow, Suffield, 
  East Longmeadow, Wilbraham, Windsor Locks, Stafford, Somers, 
  Granby, Canton and Southwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4210 7297 4222 7242 4202 7235 4198 7250
      4186 7295 4187 7295 4188 7295 4189 7294
      4190 7294 4190 7292 4192 7291 4194 7290
      4197 7289 4197 7294 4197 7296

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

KP
1 follow-up statement
703 
WGUS71 KBOX 252219
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
619 PM EDT Tue Jul 25 2023

CTC003-013-MAC013-252229-
/O.CAN.KBOX.FF.W.0040.000000T0000Z-230725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Hampden MA-
619 PM EDT Tue Jul 25 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN HARTFORD, 
NORTHWESTERN TOLLAND AND SOUTHWESTERN HAMPDEN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4210 7297 4222 7242 4202 7235 4198 7250
      4186 7295 4187 7295 4188 7295 4189 7294
      4190 7294 4190 7292 4192 7291 4194 7290
      4197 7289 4197 7294 4197 7296

$$

KP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:59 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 25, 3:59 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
359 PM EDT Tue Jul 25 2023

.SYNOPSIS...

Scattered thunderstorms with torrential rainfall wind down later
this evening with the loss of diurnal heating. Wednesday
features dry weather but even warmer temperatures in the upper
80s to lower 90s. Oppressive heat and humidity expected Thursday
through Saturday with Heat Advisories in effect for much of the
region. Scattered severe thunderstorms with localized flash
flooding are possible Thursday and again on Saturday. Cooler and
much less humid with mainly dry weather Sunday and Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

Rest of Today and Tonight

Strong to possibly severe thunderstorms remain a concern for most of
southern New England for the rest of today and this evening. Latest
SPC mesoanalysis suggests 1000 to 1500 J/kg of CAPE over the next
several hours. With 25 to 30 knots of deep layer shear, this should
be sufficient to support some potential strong storms. The limiting
factor with respect to severe thunderstorm developing right now are
the mid-level lapse rates which are only around 5.5 C/km on the
latest SPC meso-analysis. The greatest hazard so far today has been
slow moving and training thunderstorms producing heavy rainfall and
localized flooding. This will be a concern as well as storms expand
eastward during the mid to late afternoon hours. Stay weather ready
and have a source of information available in case any hazardous
weather approaches your area.

Expect shower/thunderstorm activity to wane an hour or two after
sunset as diurnal heating and instability diminishes. This will be
followed by clearing overnight and relatively comfortable overnight
lows by July standards in the low to mid 60s. Urban areas will stay
a bit warmer in the upper 60s to perhaps 70 in Boston.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

Tomorrow

Local area of high pressure builds over southern New England
tomorrow with clear skies and lower dewpoints. Upward trend in
temperatures begins tomorrow as well with 925 hPa temps climbing to
21 Celsius. A few locations may touch 90 degrees, mainly due to
adiabatic warming from downsloping in the CT River Valley and the
Coastal Plain. Otherwise, most locations get into the mid to upper
80s. A few diurnal clouds will be possible, but given subsidence
from high pressure and a relatively dry column, expect more sunshine
than clouds tomorrow. Light southwesterly flow across the region
with sea-breezes developing along the coastline.

Tomorrow Night

Local high pressure slowly shifts east tomorrow night. As this
occurs, increasing flow out of the south/southwest will allow
dewpoints to climb back into the low 70s through the overnight
hours. Low temperatures will be bounded by dewpoints, thus locations
that experience dewpoints in the low 70s will also experience a
muggy night with similar air temperatures. It should be somewhat
drier across the interior where dewpoints are expected to remain in
the 60s before increasing on Thursday. As dewpoints continue to
increase on Thursday, this will set the stage for a hot/humid heat
wave to end the week. See long term section for additional details.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Highlights...

* Oppressive Heat & Humidity Thu, Fri & Sat with heat indices 95-100+
* Scattered severe t-storms and localized flash flooding possible Thu
* Another round of strong to severe t-storms possible Sat
* Cooler & much less humid with mainly dry weather Sun and Mon

Details...

Thursday and Thursday night...

Upper level ridge of high pressure off the mid-Atlantic close will
result in hot and humid conditions on Thursday. 850T rise to between
+19C and +21C and with good mixing expect highs to generally reach
in the lower to middle 90s away from the south coast. Fairly
impressive southwest LLJ for this time of year...which will provide
some modified marine influence southeast of the PVD-TAN corridor
probably keeping them below 90. However...for the rest of the region
dewpoints in the upper 60s to lower 70s will result in Heat Indices
of 95-100+. We opted to go with Heat Advisories for most of southern
New England Thu into Fri away from the immediate south coast, Cape
and Islands as well as the east slopes of the Berks.

The other big concern will be the potential for scattered severe
thunderstorms Thursday afternoon and evening and localized flash
flooding. Given the hot and humid conditions modest instability will
develop probably in excess of 2000 J/KG of surface based cape across
much of the region. Jet dynamics also look fairly impressive for
this time of year with the potential for effective shear of 30-40
knots. While mid-level lapse rates will be a limiting factor...the
low level lapse rates should be rather high. This coupled with
modest Cape/Shear profiles will result in the potential for
scattered severe thunderstorms during the afternoon and evening
hours. Greatest risk may be northwest of I-95 and especially
western/northern MA where the main shortwave crosses the region.
Still will need to fine tune things and don/t want to get too
specific at this point given mesoscale nature of severe weather.
Main severe weather threat will be straight line damaging wind gusts
given steep low level lapse rates...but secondary concerns of hail
and even the risk for a tornado are possible too.

In addition...Pwats near 2 inches will result in torrential rainfall
with any of the storms along with a localized flash flood threat.
Especially if the storms train over typically vulnerable areas.

Friday and Saturday...

Upper level ridging and above normal height fields will continue to
result in hot & humid weather. Highs on Friday should be in the
lower to middle 90s on Friday in most locales away from the Cape and
Islands. Heat Indices of 95-100+ are expected and Heat Advisories
continue for Friday. In fact...wind will be less with more of a
westerly trajectory which may result in the need for Heat Advisories
to be expanded onto the south coast, Cape and east slopes of the
Berks. In fact...looks like many locations may see highs reach into
the 90 to 95 degree range on Saturday too given the cold front will
have not crossed the region until late. Therefore...Heat Advisories
will likely need to be extended into Saturday for portions of the
region.

As for precipitation chances...we can not rule out isolated
convection Friday afternoon and evening given the heat & humidity.
However...lack of synoptic support may result in mainly dry weather.
A better chance for another round of scattered strong to severe
thunderstorms might be Saturday as the actual cold front crosses the
region.

Sunday and Monday...

Drier & much cooler weather with much less humidity follows Sunday
and Monday behind the cold front. Highs should mainly be in the
upper 70s to the lower 80s with much less humidity too.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...

Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF update

Through 00Z...Moderate Confidence

VFR and modest south/southwest winds around 10 knots this
afternoon. There are scattered showers and thunderstorms across
western MA which are expected to expand eastward into this
afternoon and evening. TSRA possible at all interior terminals
and BOS. Cape/Islands look to stay clear of any showers/storms
today. Brief MVFR cigs/vsbys will be possible near any storms.

Tonight...High confidence.

Any TS ends by 01-02Z to SCT-BKN VFR conditions. MVFR/IFR
fog/stratus possible along the South Coast, Cape and Islands
again but with winds becoming more westerly 4-8 kt, the risk of
occurrence is likely to be less than prior nights.

Tomorrow...High confidence.

VFR, dry weather prevails. S/SW winds 4-8 kt with possible
sea-breezes on both coasts.

Tomorrow Night...High Confidence.

Mainly VFR. Southwest winds around 10 knots. Fog/low stratus
development near the coast toward day break.

KBOS TAF...Moderate Confidence. Timing of potential TSRA is
uncertain. Thinking most likely time is 22-00Z, but an earlier
arrival is not out of the question.

KBDL TAF...Moderate confidence in TAF. Timing of potential TSRA
is uncertain. Thinking most likely time is 20-22Z, but given a
few storms have already fired just north of BDL, an earlier
arrival is possible.

Outlook /Thursday through Sunday/...

Thursday: Mainly VFR, with local MVFR possible. Windy with
gusts up to 30 kt. Chance SHRA, chance TSRA.

Thursday Night: Mainly VFR, with areas MVFR possible. Windy
with gusts up to 30 kt. Chance SHRA, isolated TSRA.

Friday: VFR. Breezy.

Friday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA, isolated TSRA.

Saturday through Saturday Night: Mainly VFR, with areas MVFR
possible. Breezy. Chance SHRA, chance TSRA.

Sunday: VFR.

&&

.MARINE...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Tomorrow Night

Some showers and storms may make it over the east coastal waters
this evening, but should be weakening quickly. Thereafter, expect
relatively calm/tranquil conditions across the coastal waters. Some
patchy marine fog will be possible both tonight and tomorrow night.
Wednesday looks to be a calm/sunny day with light southwest winds
and onshore sea-breezes near the coast.

Outlook /Thursday through Sunday/...

Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of seas approaching 5 ft. Chance of
rain showers, slight chance of thunderstorms.

Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Local rough seas. Chance of rain
showers, slight chance of thunderstorms.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.

Saturday through Saturday Night: Winds less than 25 kt. Areas
of seas approaching 5 ft. Chance of rain showers, chance of
thunderstorms.

Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     CTZ002>004.
MA...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     MAZ003>007-010>019-026.
RI...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     RIZ001>004.
MARINE...None.

&&

SYNOPSIS...RM/Frank
NEAR TERM...RM
SHORT TERM...RM
LONG TERM...Frank
AVIATION...RM/Frank
MARINE...RM/Frank
Hazardous weather outlook, Jul 25, 4:09 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Tue Jul 25 2023

MAZ004>007-012>019-026-RIZ001>004-262015-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
409 PM EDT Tue Jul 25 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-262015-
Windham CT-
409 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-RIZ005>008-262015-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI-
409 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-262015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-262015-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
409 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ003-010-011-262015-
Eastern Franklin MA-Eastern Hampshire MA-Eastern Hampden MA-
409 PM EDT Tue Jul 25 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-262015-
Hartford CT-Tolland CT-
409 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 25, 3:21 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
321 PM EDT Tue Jul 25 2023

CTZ004-MAZ004-005-012-252015-
Windham CT-Southern Worcester MA-Central Middlesex County MA-
Northern Worcester MA-
321 PM EDT Tue Jul 25 2023

...Strong thunderstorms will impact portions of north central
Windham, southeastern Worcester and south central Middlesex Counties
through 415 PM EDT...

At 321 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Boylston to Southbridge. Movement was east
at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Worcester, Framingham, Marlborough, Shrewsbury, Milford, Acton,
Hudson, Westborough, Grafton, Concord, Sudbury, Holden, Webster,
Southbridge, Ashland, Auburn, Northbridge, Hopkinton, Northborough
and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.

&&

LAT...LON 4251 7128 4207 7158 4197 7210 4242 7177
TIME...MOT...LOC 1921Z 251DEG 24KT 4238 7176 4205 7200

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KC
Local storm report, Jul 25, 3:31 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
331 PM EDT Tue Jul 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     1 SSW Watertown         42.35N 71.18W
07/25/2023                   Middlesex          MA   Amateur Radio

            Tree down on wires on Tremont Street.

&&
Local storm report, Jul 25, 3:33 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
333 PM EDT Tue Jul 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Tstm Wnd Dmg     1 SSW Medford           42.41N 71.12W
07/25/2023                   Middlesex          MA   Fire Dept/Rescue

            Tree down on Boston Ave at College Ave.
            Relayed by amateur radio.

&&
Local storm report, Jul 25, 3:34 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
334 PM EDT Tue Jul 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     2 NW Newton             42.35N 71.23W
07/25/2023                   Middlesex          MA   Amateur Radio

            Tree down on Henshaw Terrace.

&&
Special weather statement, Jul 25, 3:51 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
351 PM EDT Tue Jul 25 2023

CTZ002-003-MAZ009-011-252045-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA-
351 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of northwestern
Tolland, northern Hartford and southwestern Hampden Counties through
445 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Granby, or 7 miles northwest of Windsor, moving northeast at 5
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Windsor, Agawam, West
Springfield, Simsbury, Ludlow, Bloomfield, Longmeadow, Suffield, East
Longmeadow, Wilbraham, Windsor Locks, Stafford, Somers, Granby, East
Windsor and Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.

&&

LAT...LON 4217 7243 4199 7236 4185 7290 4191 7292
      4197 7289 4197 7293 4207 7296
TIME...MOT...LOC 1951Z 234DEG 6KT 4196 7276

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KP
Special weather statement, Jul 25, 3:54 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
354 PM EDT Tue Jul 25 2023

MAZ007-252045-
Eastern Essex MA-
354 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of east central Essex
County through 445 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Manchester, or near Gloucester, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Beverly, Gloucester, Ipswich, Hamilton, Rockport, Manchester, Wenham
and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4269 7062 4266 7062 4264 7059 4258 7066
      4259 7066 4260 7065 4261 7068 4258 7070
      4256 7080 4255 7080 4256 7082 4266 7084
      4269 7076 4267 7073 4267 7074 4266 7076
      4264 7076 4266 7074 4265 7074 4266 7069
TIME...MOT...LOC 1954Z 252DEG 16KT 4260 7077

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:27 PM EDTHeat AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region4 days
Jul 25, 4:43 PM EDTSpecial Weather StatementBOX62 min
Jul 25, 5:19 PM EDTFlash Flood WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region60 min
Jul 25, 5:37 PM EDTSpecial Weather StatementBOX68 min
Jul 25, 12:57 PM EDTSpecial Weather StatementBOXHampden48 min
Jul 25, 1:29 PM EDTFlash Flood WarningBOXHampden3 hr
Jul 25, 1:41 PM EDTFlash Flood Warning Considerable damage threatBOXHampden3 hr
Jul 25, 1:47 PM EDTSpecial Weather StatementBOXFranklin58 min
Jul 25, 2:14 PM EDTFlash Flood WarningBOXFranklin, Hampshire74 min
Jul 25, 2:36 PM EDTSpecial Weather StatementBOXWorcester54 min
Jul 25, 2:42 PM EDTSpecial Weather StatementBOXSuffolk48 min
Jul 25, 2:44 PM EDTSpecial Marine WarningBOX61 min
Jul 25, 2:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk55 min
Jul 25, 3:00 PM EDTSpecial Weather StatementBOXSuffolk60 min
Jul 25, 3:21 PM EDTSpecial Weather StatementBOXMiddlesex54 min
Jul 25, 3:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester27 min
Jul 25, 3:51 PM EDTSpecial Weather StatementBOXHampden54 min
Jul 25, 3:54 PM EDTSpecial Weather StatementBOXEssex51 min
Jul 25, 3:55 PM EDTSpecial Marine WarningBOX65 min
Jul 25, 3:59 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Suffolk100 min
Jul 25, 4:00 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester60 min
Jul 25, 4:54 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Worcester44 min

Nearby

Flash Flood Warnings in Connecticut, 2023Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.